Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 19, 2012Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 19, 2012, 6:01 PM EDT for Seminole County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2012, 6:01 PM EDT (22:01 UTC)
Expired
Jul 19, 2012, 6:45 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
554 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WWUS82 KMLB 192201
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUL 19 2012

FLZ046-141-192245-
COASTAL VOLUSIA COUNTY-SEMINOLE-
601 PM EDT THU JUL 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN SEMINOLE 
COUNTY...AND SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 645 PM EDT.

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OVIEDO...
MOVING NORTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2879 8084 2879 8097 2869 8097 2861 8107
      2861 8124 2867 8130 2880 8119 2879 8118
      2879 8114 2883 8112 2882 8107 2889 8110
      2898 8102
TIME...MOT...LOC 2201Z 232DEG 14KT 2866 8115

$$


BOWEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:10 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 19, 3:10 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
310 PM EDT THU JUL 19 2012

.DISCUSSION...

CURRENTLY/TONIGHT...SCATTERED SHOWERS AND STORMS ARE BEGINNING TO
FORM ACROSS LAKE AND VOLUSIA COUNTIES AND ARE PUSHING TOWARD THE
NORTHEAST. ADDITIONAL DEVELOPMENT POSSIBLE INTO LATE AFT/EARLY
EVE FARTHER SOUTH OVER THE INTERIOR ALONG SEA BREEZE BOUNDARIES. A
FEW STRONG STORMS MAY FORM...PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING...ESPECIALLY WITH ANY BOUNDARY INTERACTIONS/COLLISIONS.
CONVECTION SHOULD DIE OUT BY MIDNIGHT WITH SKIES CLEARING AND
TEMPS FALLING INTO THE LOW/MID 70S OVERNIGHT.

FRIDAY...DEEP LAYER ATLANTIC RIDGE AXIS WILL CONTINUE A NORTHWARD
MOVEMENT AND RESIDE ACROSS CENTRAL FLORIDA TOMORROW. DRIER AIR AND
HAZY CONDITIONS FROM SAHARAN DUST WILL CONTINUE TO BUILD INTO THE
REGION AND LIMIT RAIN CHANCES ACROSS THE AREA. WILL KEEP ONLY A
SLIGHT CHANCE FOR AFTERNOON SHOWERS AND STORMS MAINLY ACROSS THE
INTERIOR ALONG AND AHEAD OF THE EAST COAST SEA BREEZE. WITH
CONVECTION REMAINING ISOLATED...DAYTIME HEATING WILL PRODUCE HIGHS
IN THE LOW/MID 90S ACROSS THE AREA WITH HEAT INDICES BETWEEN 100
TO 105.

SAT-SUN...SURFACE HIGH PRESSURE RIDGE AXIS REMAINS OVER CENTRAL
FLORIDA SATURDAY AND IS FORECAST TO MOVE INTO NORTH FLORIDA
SUNDAY. SOUTH TO SOUTHEAST WINDS WITH THIS RIDGE WILL ALLOW FOR
INCREASING MOISTURE INTO THE WEEKEND WITH A CHANCE OF AFTERNOON
STORMS AND SHOWERS BOTH SATURDAY AND SUNDAY. HIGHS AROUND 90 AT
THE COAST DUE TO EARLY SEA BREEZE FORMATION EACH DAY AND LOW/MID
90S INLAND. LOWS WILL BE IN THE LOW/MID 70S SATURDAY AND SUNDAY
MORNINGS.

MON-WED...(PREVIOUS DISCUSSION) LOW LEVEL RIDGE AXIS REMAINS OVER
NORTHERN FLORIDA MONDAY AND TUESDAY THEN BEGIN SHIFTS SOUTH AND
EAST WEDNESDAY AS SURFACE AND LOW LEVEL TROUGHING MOVING ACROSS
THE SOUTHEAST STATES PUSHES THE SURFACE RIDGE TO THE SOUTHEAST.
SOUTHEAST WIND FLOW PATTERN MONDAY AND TUESDAY SHIFTS TO THE SOUTH
THEN SOUTHWEST TUESDAY. PREVAILING SOUTHEAST TO EAST FLOW WILL
ALLOW FOR EARLIER SEA BREEZE FORMATION AND PRECIPITATION MOVING
INLAND EARLY AND MERGE WITH WEST COAST SEA BREEZE ON THE WESTERN
HALF OF THE STATE MID AFTERNOON MONDAY AND TUESDAY. WIND SHIFTING
TO THE SOUTH AND SOUTHWEST WEDNESDAY WILL SHIFT THE FOCUS FOR
STORMS TO THE EAST COAST WEDNESDAY. HIGHS LOW 90S INTERIOR AND
UPPER 80S/AROUND 90 COASTAL AREAS MONDAY AND TUESDAY.

&&

.AVIATION...TEMPO IFR/MVFR CONDS WILL OCCUR WITH SCT SHRA/TSRA
MAINLY NORTH OF KMCO THROUGH 00Z. HOWEVER LINGERING ISO CONVECTION
MAY PERSIST INTO EARLY EVE WITH SEA BREEZE COLLISIONS OVER THE
INTERIOR. OTHERWISE VFR CONDS EXPECTED OVERNIGHT AND INTO TOMORROW
MORNING. DRIER AIR OVER THE REGION FRIDAY WILL SIGNIFICANTLY LIMIT
AFT SHRA/TSRA ACTIVITY.

&&

.MARINE...

FRI-MON...SURFACE HIGH PRESSURE RIDGE WILL CONTINUE A GRADUAL
NORTHWARD MOVEMENT INTO CENTRAL FLORIDA FRIDAY AND SATURDAY AND
THEN INTO NORTH FLORIDA SUNDAY AND MONDAY. DRY CONDS TO PERSIST
TOMORROW AND THEN RAIN CHANCES GRADUALLY INCREASE INTO THE WEEKEND
AS S/SE FLOW DRAG MOISTURE NORTHWARD. BOATING CONDS LOOK TO REMAIN
FAVORABLE WITH WINDS REMAINING OUT OF THE S/SE AND BELOW 15 KNOTS
THROUGH THE PERIOD. SEAS WILL RESIDE BETWEEN 2-4 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  75  91 /  20  10  10  30
MCO  74  95  75  94 /  20  20  10  30
MLB  75  91  78  92 /  10  10  10  20
VRB  74  90  76  90 /  10  10  10  20
LEE  75  96  76  94 /  10  20  10  30
SFB  76  95  76  94 /  20  20  10  30
ORL  76  95  77  94 /  20  20  10  30
FPR  75  90  76  91 /  10  10  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
RADAR/IMPACT WEATHER...PENDERGRAST
Hazardous weather outlook, Jul 19, 4:35 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
435 AM EDT THU JUL 19 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
435 AM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE AXIS OF THE DEEP LAYER ATLANTIC HIGH PRESSURE RIDGE WILL BUILD
SLOWLY NORTHWARD TO AROUND OKEECHOBEE TODAY. THIS WILL BRING DRIER
AIR ALOFT TO THE TREASURE COAST...SO AFTERNOON STORMS ARE NOT
FORECAST THERE. HIGHER MOISTURE WILL CONTINUE FROM LAKE COUNTY
AND METRO ORLANDO TO CAPE CANAVERAL AND VOLUSIA COUNTY...SO
SCATTERED AFTERNOON STORMS ARE EXPECTED THERE.

THE MAIN HAZARD WILL BE FREQUENT LIGHTNING STRIKES IN A FEW STRONG
STORMS.

.RIP CURRENT IMPACT...
A CONTINUED EASTERLY OCEAN SWELL WILL RESULT IN A LOW TO MODERATE
RISK TODAY. THE HIGHEST THREAT WILL BE FROM AROUND MIDDAY THROUGH
LATE AFTERNOON DUE TO TIDAL EFFECTS. CHECK WITH LIFEGUARDS ABOUT
OCEAN HAZARDS BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED AFTERNOON STORMS WILL MOVE NORTHEAST AT 15 TO 20 MPH
ACROSS INLAND LAKES...MAINLY FROM LAKE COUNTY AND METRO ORLANDO TO
CAPE CANAVERAL AND VOLUSIA COUNTY...INCLUDING THE ADJACENT COASTAL
WATERS. A FEW STRONG STORMS WITH WIND GUSTS TO 35 KNOTS AND
FREQUENT LIGHTNING STRIKES SHOULD OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
COVERAGE OF AFTERNOON AND EVENING STORMS WILL BE LOW FRIDAY BUT A
RETURN TO SCATTERED COVERAGE IS FORECAST FOR THE WEEKEND AND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY

In the hours before

Special weather statement, Jul 19, 4:46 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
446 PM EDT THU JUL 19 2012

FLZ141-192130-
COASTAL VOLUSIA COUNTY-
446 PM EDT THU JUL 19 2012

...FUNNEL CLOUDS POSSIBLE OVER EAST CENTRAL VOLUSIA COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
NEW SMYRNA BEACH...MOVING NORTHEAST AT 15 MPH.

LOCAL ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR THE
POSSIBILITY OF LANDSPOUT FORMATION. A LANDSPOUT IS A TORNADO OF VERY
SHORT DURATION AND WINDS GENERALLY LESS THAN 60 MPH WHICH CAN CAUSE
MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH.

LAT...LON 2910 8092 2908 8093 2908 8091 2907 8090
      2895 8083 2888 8098 2904 8109 2914 8096
TIME...MOT...LOC 2045Z 236DEG 12KT 2900 8097

BOWEN
Special weather statement, Jul 19, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
601 PM EDT THU JUL 19 2012

FLZ046-141-192245-
COASTAL VOLUSIA COUNTY-SEMINOLE-
601 PM EDT THU JUL 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER EASTERN SEMINOLE
COUNTY...AND SOUTHEASTERN VOLUSIA COUNTY...

* UNTIL 645 PM EDT.

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OVIEDO...
MOVING NORTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2879 8084 2879 8097 2869 8097 2861 8107
      2861 8124 2867 8130 2880 8119 2879 8118
      2879 8114 2883 8112 2882 8107 2889 8110
      2898 8102
TIME...MOT...LOC 2201Z 232DEG 14KT 2866 8115

BOWEN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:46 PM EDTSpecial Weather StatementMLBVolusia44 min
Jul 19, 6:26 PM EDTSpecial Weather StatementMLBOrange49 min
Jul 19, 7:06 PM EDTSpecial Weather StatementMLBOrange, Osceola, Seminole39 min
Jul 19, 7:27 PM EDTSpecial Weather StatementMLBSeminole48 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.